Alert archive / Alaska / Red Flag Warnings in 2010

Red Flag Warning 8, NWS Anchorage, AK

July 9, 2010

NWS Anchorage, AK issued this red flag warning at Jul 9, 2010, 4:43 PM AKDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2010, 4:43 PM AKDT (00:43 UTC)
Expired
Jul 9, 2010, 9:00 PM AKDT
In force
4 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

290 
WWAK61 PAFC 100043
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
443 PM AKDT FRI JUL 9 2010


AKZ111-100500-
/X.NEW.PAFC.FW.W.0008.100710T0043Z-100710T0500Z/
MATANUSKA VALLEY-
443 PM AKDT FRI JUL 9 2010

...RED FLAG WARNING IN EFFECT UNTIL 9 PM AKDT THIS EVENING FOR
STRONG WIND...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM AKDT THIS EVENING. 

WINDS GUSTING TO 25 TO 30 MPH THROUGH THE KNIK RIVER VALLEY AND
IMMEDIATE VICINITY AS A RESULT OF AN APPROACHING FRONT FROM THE
SOUTH WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS BEING MET
THROUGH EARLY THIS EVENING. FIRE WEATHER CONDITIONS SHOULD LAST
UNTIL AROUND MID EVENING BEFORE RELATIVE HUMIDITIES BEGIN TO
INCREASE ABOVE CRITICAL VALUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
1 follow-up statement
891 
WWAK61 PAFC 100505
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
905 PM AKDT FRI JUL 9 2010


AKZ111-100615-
/X.EXP.PAFC.FW.W.0008.000000T0000Z-100710T0500Z/
MATANUSKA VALLEY-
905 PM AKDT FRI JUL 9 2010

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WINDS WILL CONTINUE TO GUST THIS EVENING OVER 20 MPH ALTHOUGH A
FRONT APPROACHING FROM THE SOUTH WILL SPREAD RAIN ACROSS THE
REGION. CURRENT RELATIVE HUMIDITIES IN THE MID 20S ARE RISING FAST
AS THE TEMPERATURE DROPS AND THE DEW POINT INCREASES...DUE TO THE
MOISTURE SPREADING OVER THE REGION.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jul 9, 12:55 PM AKDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jul 9, 12:55 PM AKDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
1255 PM AKDT FRI JUL 9 2010

.ANALYSIS AND UPPER LEVELS...SUBSIDENCE BEHIND A DEPARTING UPPER
LEVEL SHORT-WAVE HAS RESULTED IN A CRYSTAL CLEAR MORNING ACROSS
MOST OF THE SOUTHERN MAINLAND. SATELLITE IMAGERY SHOWS THIS WON'T
LAST LONG THOUGH WITH A FRONT CURRENTLY PUSHING NORTHWARD ACROSS
THE GULF OF ALASKA AND BRISTOL BAY. THE PARENT LOW...WHICH BOTTOMED
OUT IN THE 960S THURSDAY AFTERNOON...IS NOW WEAKENING AS IT TRACKS
SLOWLY EASTWARD SOUTH OF THE EASTERN ALEUTIANS. MAXIMUM OBSERVED
WINDS WITH THIS SYSTEM HAVE DIMINISHED TO GALE FORCE OR LESS.

.MODEL DISCUSSION...ALL MODELS DISPLAY EXCELLENT RUN-TO-RUN
CONTINUITY WITH HANDLING OF ALEUTIAN LOW AND FRONTAL SYSTEM
AS EVERYTHING PROGRESSES NORTHEASTWARD THE NEXT COUPLE DAYS.
THEREFORE...LITTLE CHANGE WILL BE MADE TO EXISTING FORECASTS.
THERE ARE SOME MINOR DIFFERENCES IN THE SOLUTIONS FOR NEXT LOW
TRACKING SOUTH OF THE ALEUTIANS MONDAY...BUT 12Z RUNS HAVE COME
INTO MUCH BETTER AGREEMENT THAN YESTERDAY'S 00Z RUNS.

.SHORT TERM FORECAST...

SOUTHERN MAINLAND...CONDITIONS WILL HEAD QUICKLY DOWNHILL THIS
AFTERNOON THROUGH TONIGHT AS THE FRONT MOVES INLAND ACROSS THE
SOUTHERN MAINLAND RESULTING IN WIDESPREAD RAIN. THE LOW WILL THEN
FOLLOW SATURDAY AND SATURDAY NIGHT TAKING A TRACK ACROSS THE GULF
BEFORE MOVING INLAND TO THE YUKON BY LATE SUNDAY. THE PRIMARY
PRECIP FORCING OVER THE WEEKEND WILL BE UPPER LEVEL SHORT-WAVES
EMBEDDED WITHIN A VERY LARGE CYCLONIC CIRCULATION. ANOTHER BREAK
OF NICE WEATHER IS EXPECTED BEHIND THIS SYSTEM BEGINNING LATE
SUNDAY OVER SOUTHWEST ALASKA AND MONDAY OVER SOUTHCENTRAL.
HOWEVER...THE BREAK WILL LIKELY BE SHORT-LIVED ONCE AGAIN AS
MODELS ARE CONVERGING ON A SOLUTION THAT TRACKS THE NEXT PACIFIC
LOW INTO THE GULF TUESDAY.

BERING SEA/ALEUTIANS...THE REGION WILL DRY OUT FROM WEST TO EAST
TONIGHT THROUGH SATURDAY AS THE STORM TRACKS TO THE GULF. MEANWHILE
A WEAK UPPER LOW SOUTH OF THE FAR WESTERN ALEUTIANS WILL ROTATE
SOUTHEASTWARD AND AID IN DEVELOPMENT OF A SURFACE LOW CROSSING THE
PACIFIC. THE TROUGH WILL NOT AMPLIFY VERY MUCH AND EXPECT ONLY
MINOR STRENGTHENING OF THIS LOW. THE TRACK WILL REMAIN SOUTH OF THE
ALEUTIANS...BUT FAR ENOUGH NORTH TO AFFECT THE EASTERN ALEUTIANS
AND SOUTHERN ALASKA PENINSULA LATE SUNDAY THROUGH MONDAY.

.LONG TERM FORECAST...THERE IS MODERATE TO HIGH CONFIDENCE THAT
THE UPPER LEVEL FLOW WILL REMAIN PROGRESSIVE THROUGH THE EXTENDED
FORECAST PERIOD. THIS WILL MAKE IT MORE DIFFICULT TO DETERMINE TIMING
AND PLACEMENT OF INDIVIDUAL SYSTEMS. EVEN SO...THERE IS GOOD MODEL
AGREEMENT ON SYSTEM TRACKING INTO THE GULF TUESDAY (BRINGING RAIN
TO SOUTHCENTRAL) AND THEN QUICKLY EXITING WEDNESDAY (BRINGING
ANOTHER PERIOD OF NICE WEATHER). SOLUTIONS BEGIN TO DIVERGE WITH
HANDLING OF THE SYSTEM FOLLOWING THIS WHICH MOVES TO VICINITY OF
THE ALEUTIANS BY MID WEEK. BOTTOM LINE...THIS PROGRESSIVE PATTERN
WILL PROVIDE MORE NICE DAYS IN BETWEEN SYSTEMS WHICH IS A CHANGE
FROM WHAT WE'VE EXPERIENCED FOR MUCH OF THE SUMMER.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...GALE WARNING...130 138.
FIRE WEATHER...NONE.

SEB JUL 10

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 4:00 PM AKDTGale WarningAFC12 hr
Jul 9, 4:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Jul 9, 4:00 PM AKDTSmall Craft AdvisoryAFC12 hr
Jul 10, 4:00 AM AKDTSmall Craft AdvisoryAFC12 hr
Jul 10, 4:00 AM AKDTSmall Craft AdvisoryAFC12 hr

Nearby

Red Flag Warnings in Alaska, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.